MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported two false positive results with the determine hiv 1/2 ag/ab combo 25t on separate dates.This report is for patient one (1) of two (2).The patient, who was pregnant, received a positive result with the determine hiv 1/2 ag/ab combo 25t using a serum sample on (b)(6) 2021.An immunoassay test (siemens atellica) was performed at a third-party laboratory which generated a negative result.The baby was delivered with no complications and mother and baby were discharged.Per the customer, additional information is unavailable.
 
Additional Manufacturer Narrative
Investigation report: testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 168386.All tests were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for kit part number kit part number 7d2648 / lot 168386 and device part number 10732998 / lot 164848.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 168386 showed that the complaint rate is 0.01 %.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could have possibly been related to the specific patient sample.Reference related mfr.Report number 1221359-2022-03248.
 
Additional Manufacturer Narrative
Investigation report: the manufacturing records and quality control release testing was reviewed for kit part number: 7d2648 / lot: 168386 and device part number: 10732998 / lot: 164848.Quality control release testing met specifications and there were no false positive results observed.The current overall incident rate for false positive patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(4).Based on the evidence available, it indicates that this device lot is performing within label claims.Abbott diagnostics scarborough tested the determine hiv-1/2 ag/ab combo retain kit: 168386 with 20 normal human serum samples from the specificity panel, and 1 of each negative nhs diluent, hiv-1, hiv-2, and p24.All positive controls were made by spiking the negative diluent.All tests were valid and performed as expected.No false positives of any kind were observed.The customer's complaint was not replicated.Tested customer returned kit, lot: 168386, with the following: 1.Hiv1-positive s/p, 2.Hiv2-positive s/p, 3.P24-positive s/p, 4.Negative s/p, 5.20 strips with 20 negative s/p.All testing was valid and performed as expected with no observations of false positive results.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could have possibly been related to the specific patient sample.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key14800412
Report Number1221359-2022-03247
Device Sequence Number6107905
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310168386
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Catalogue Number7D2648
Device Lot Number168386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale